Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 116, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 21, 2007, 5:17 PM CST for Beauregard Parish, Vernon Parish, Louisiana. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 21, 2007, 5:17 PM CST (23:17 UTC)
- Expired
- Nov 21, 2007, 6:15 PM CST
- In force
- 58 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Beauregard Parish, LA, Vernon Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 21, 5:20 PM CST | HAIL 0.75 | Anacoco, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 21, 2:29 PM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 212318
SVRLCH
LAC011-115-220015-
/O.NEW.KLCH.SV.W.0116.071121T2317Z-071122T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
517 PM CST WED NOV 21 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHEASTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
VERNON PARISH IN WEST CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...SLAGLE...ROSEPINE...PITKIN...
LEESVILLE...FORT POLK...ANACOCO...
* UNTIL 615 PM CST
* AT 516 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF
ANACOCO TO 10 MILES NORTHWEST OF ROSEPINE TO 10 MILES NORTH OF
MERRYVILLE...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ANACOCO...ROSEPINE...NEW LLANO AND LEESVILLE BY 530 PM CST...
FORT POLK BY 535 PM CST...
SLAGLE BY 545 PM CST...
PITKIN BY 600 PM CST...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
WEDNESDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3126 9283 3089 9282 3086 9356 3091 9357
3094 9352 3098 9358 3104 9352 3111 9356
3112 9352 3127 9356 3130 9345 3138 9338
3138 9299
TIME...MOT...LOC 2317Z 250DEG 39KT 3116 9348 3102 9340
3090 9347
$$
DMLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 4:15 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Nov 21, 4:15 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 PM CST WED NOV 21 2007
.DISCUSSION...STRONG COLD FRONT WAS NEAR A CARTHAGE TO TRINITY
TEXAS LINE AT 22Z...AND CONTINUING TO MAKE SOLID SOUTHEAST
PROGRESS. NARROW LINE OF CONVECTION ALONG THE BOUNDARY
ITSELF...WITH ADDITIONAL AND MORE NUMEROUS ACTIVITY TRIGGERED BY A
PRE-FRONTAL BOUNDARY AHEAD OF THE ACTUAL FRONT. FRONT EXPECTED TO
TAKE AROUND 12 HRS OR SO TO COMPLETE ITS JOURNEY THROUGH THE
FORECAST AREA AND COASTAL WATERS. HAVE HELD ONTO LIKELY POPS
THROUGH THE OVERNIGHT HOURS...DROPPING DOWN TO A SLIGHT CHANCE
OVER THE COASTAL WATERS AND THE LOWER ATCHAFALAYA BASIN FOR
THANKSGIVING MORNING.
NORTH WINDS BEHIND THE FRONT WILL PUSH LAKE WIND ADVISORY
CRITERIA...BUT WOULD PREFER TO LET THE EVENING CREW TO TAKE
ANOTHER LOOK AT THIS. TEMPERATURES TONIGHT WILL START TO DROP OFF
SHARPLY AS THE FRONT PASSES THROUGH...WITH TEMPERATURES TOMORROW
UNDER A MIX OF CLOUDS AND PERHAPS A LITTLE SUN ONLY TOPPING OUT IN
THE MID 50S.
A WEAK SHORTWAVE TROF...ACCOMPANIED BY SOME MOISTURE AROUND
H7...WILL TRAVERSE THE REGION ON FRIDAY...AND HAVE HELD ONTO A
SMALL RAIN CHANCE. HOWEVER...THE MORE SIGNIFICANT RAIN EVENT WILL
BEGIN FRIDAY NIGHT AS BOTH THE GFS AND ECMWF CONTINUE TO SHOW SURFACE
CYCLOGENESIS WITHIN THE BAROCLINIC ZONE OVER THE NORTHWEST GULF.
STRONG ISENTROPIC ASCENT THROUGH THIS ZONE WILL RESULT IN
WIDESPREAD RAINFALL OVER THE REGION SATURDAY AND SUNDAY...WITH
CONVECTIVE ACTIVITY INITIALLY EXPECTED ALONG THE COAST AND OVER
THE COASTAL WATERS...THEN SPREADING FARTHER INLAND AS THE SFC LOW
AND ITS ASSOCIATED WARM FRONT BEGIN TO LIFT TO THE NORTHEAST.
THOUGH SOME TIMING DIFFERENCES STILL REMAIN...THE GFS AND ECMWF
ARE IN MUCH BETTER AGREEMENT WITH THIS SYSTEM...SO FELT CONFIDENT
INCREASING POPS TO 80 PERCENT.
MOST OF THE RAINFALL SHOULD COME TO AN END BY EARLY MONDAY...BUT
DID HOLD ONTO SOME SMALL RAIN CHANCES HERE DUE TO THE AFOREMENTIONED
UNCERTAINTY.
&&
.AVIATION...MAIN AVIATION CONCERN IS SHOWERS AND THUNDERSTORMS
AHEAD AND ALONG FRONTAL BOUNDARY...WHICH WILL CLEAR KBPT BETWEEN
02-04Z...KLCH AND KAEX BETWEEN 03-05Z...AND KLFT AND KARA BETWEEN
06-09Z. BEHIND THE FRONT...NORTHWEST WINDS OF 15 TO 25KT CAN BE
EXPECTED BEHIND THE FRONT.
&&
.MARINE...COLD FRONT FORECAST TO ENTER THE FAR WESTERN COASTAL
WATERS JUST BEFORE MIDNIGHT...THEN CONTINUE TO PROGRESS TO THE
SOUTH AND EAST THROUGH THE OVERNIGHT HOURS...CLEARING THE EASTERN
WATERS BY EARLY THURSDAY MORNING. NORTH WINDS OF 15 TO 25
KNOTS...WITH HIGHER GUSTS...CAN BE EXPECTED BEHIND THE
FRONT...ALONG WITH BUILDING SEAS. THE PRESSURE GRADIENT OVER THE
NORTHERN GULF IS EXPECTED TO REMAIN TIGHT THROUGH MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 48 57 41 56 / 80 10 20 20
KBPT 47 56 41 55 / 80 10 20 20
KAEX 44 54 39 52 / 80 10 20 20
KLFT 49 57 39 55 / 80 10 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CST THIS EVENING FOR
LAZ027-030.
TX...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CST THIS EVENING FOR
TXZ180>182-201.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY
FOR GMZ450-452-455-470-472-475.
&&
PUBLIC/MARINE...13
AVIATION...19Hazardous weather outlook, Nov 21, 4:49 AM CST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 449 AM CST WED NOV 21 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-221100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 449 AM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG A COLD FRONT LATE THIS AFTERNOON AND EVENING. AT THIS TIME...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF A LINE FROM JASPER TO DE RIDDER TO ALEXANDRIA. THE MAIN THREAT WITH ANY ISOLATED SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS. SHOWERS AND THUNDERSTORMS WILL INCREASE OVER THE COASTAL WATERS OVERNIGHT ALONG A COLD FRONT. NORTH WINDS WILL INCREASE OVERNIGHT IN THE WAKE OF THE FRONT TO SMALL CRAFT ADVISORY CRITERIA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN AND A FEW THUNDERSTORMS WILL BEGIN TO DEVELOP OVER THE AREA FRIDAY NIGHT AND CONTINUE INTO SUNDAY NIGHT ACROSS ALL OF THE AREA. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE WITH HIGHER AMOUNTS IN THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER LIMITED SPOTTER ACTIVATION MAY BE NEEDED ACROSS WEST CENTRAL LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS LATE THIS AFTERNOON AND EVENING. BRAZZELL
In the hours before
Local storm report, Nov 21, 5:12 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
512 PM CST WED NOV 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 1 S NEWTON 30.83N 93.76W
11/21/2007 NEWTON TX LAW ENFORCEMENT
TREE REPORTED DOWN.
&&
SNAVELYLocal storm report, Nov 21, 5:16 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
516 PM CST WED NOV 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL BURKEVILLE 31.00N 93.67W
11/21/2007 E1.00 INCH NEWTON TX PUBLIC
&&
SNAVELYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 4:19 PM CST | Severe Thunderstorm Warning | LCH | Vernon | 56 min |
| Nov 21, 4:23 PM CST | Severe Thunderstorm Warning | LCH | Beauregard | 67 min |
| Nov 21, 4:43 PM CST | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 62 min |
| Nov 21, 4:53 PM CST | Severe Thunderstorm Warning | LCH | Rapides | 37 min |
| Nov 21, 5:46 PM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis, Rapides, Vernon | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.